• Previous Article
    The fundamental solution of linearized nonstationary Navier-Stokes equations of motion around a rotating and translating body
  • DCDS Home
  • This Issue
  • Next Article
    Global existence of small-norm solutions in the reduced Ostrovsky equation
2014, 34(2): 531-556. doi: 10.3934/dcds.2014.34.531

Dynamical properties of almost repetitive Delone sets

1. 

Technische Fakultät, Universität Bielefeld, Universitätsstraße 25, 33501 Bielefeld, Germany

2. 

Department für Mathematik, Universität Erlangen-Nürnberg, Cauerstraße 11, 91058 Erlangen,, Germany

Received  October 2012 Revised  April 2013 Published  August 2013

We consider the collection of uniformly discrete point sets in Euclidean space equipped with the vague topology. For a point set in this collection, we characterise minimality of an associated dynamical system by almost repetitivity of the point set. We also provide linear versions of almost repetitivity which lead to uniquely ergodic systems. Apart from linearly repetitive point sets, examples are given by periodic point sets with almost periodic modulations, and by point sets derived from primitive substitution tilings of finite local complexity with respect to the Euclidean group with dense tile orientations.
Citation: Dirk Frettlöh, Christoph Richard. Dynamical properties of almost repetitive Delone sets. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 531-556. doi: 10.3934/dcds.2014.34.531
References:
[1]

H. Abels, A. Manoussos and G. Noskov, Proper actions and proper invariant metrics,, J. London Math. Soc. (2), 83 (2011), 619. doi: 10.1112/jlms/jdq091.

[2]

M. Baake and D. Lenz, Deformation of Delone dynamical systems and pure point diffraction,, J. Fourier Anal. Appl., 11 (2005), 125. doi: 10.1007/s00041-005-4021-1.

[3]

M. Baake, M. Schlottmann and P. D. Jarvis, Quasiperiodic tilings with tenfold symmetry and equivalence with respect to local derivability,, J. Phys. A, 24 (1991), 4637. doi: 10.1088/0305-4470/24/19/025.

[4]

J. Bellissard, R. Benedetti and J.-M. Gambaudo, Spaces of tilings, finite telescopic approximations and gap-labeling,, Comm. Math. Phys., 261 (2006), 1. doi: 10.1007/s00220-005-1445-z.

[5]

E. Bombieri and J. E. Taylor, Quasicrystals, tilings, and algebraic number theory: Some preliminary connections,, in, 64 (1987), 241. doi: 10.1090/conm/064/881466.

[6]

J. H. Conway and C. Radin, Quaquaversal tilings and rotations,, Invent. Math., 132 (1998), 179. doi: 10.1007/s002220050221.

[7]

C. Corduneanu, "Almost Periodic Functions",, Wiley Interscience, (1968).

[8]

M. I. Cortez and B. Solomyak, Invariant measures for non-primitive tiling substitutions,, J. Anal. Math., 115 (2011), 293. doi: 10.1007/s11854-011-0031-x.

[9]

D. Damanik and D. Lenz, Linear repetitivity. I. Uniform subadditive ergodic theorems and applications,, Discrete Comput. Geom., 26 (2001), 411. doi: 10.1007/s00454-001-0033-z.

[10]

L. Danzer, Quasiperiodicity: local and global aspects,, in, 382 (1991), 561. doi: 10.1007/3-540-54040-7_164.

[11]

D. Frettlöh, Substitution tilings with statistical circular symmetry,, Eur. J. Comb., 29 (2008), 1881. doi: 10.1016/j.ejc.2008.01.006.

[12]

D. Frettlöh and B. Sing, Computing modular coincidences for substitution tilings and point sets,, Discrete Comput. Geom., 37 (2007), 381. doi: 10.1007/s00454-006-1280-9.

[13]

N. P. Frank and E. A. Robinson, Generalized $\beta$-expansions, substitution tilings, and local finiteness,, Trans. Amer. Math. Soc., 360 (2008), 1163. doi: 10.1090/S0002-9947-07-04527-8.

[14]

N. P. Frank and L. Sadun, Topology of some tiling spaces without finite local complexity,, Discrete Contin. Dyn. Syst., 23 (2009), 847. doi: 10.3934/dcds.2009.23.847.

[15]

N. P. Frank and L. Sadun, Fusion: A general framework for hierarchical tilings of $\mathbb R^\mathsfd$,, preprint, ().

[16]

N. P. Frank and L. Sadun, Fusion tilings with infinite local complexity,, preprint, ().

[17]

W. H. Gottschalk, Orbit-closure decompositions and almost periodic properties,, Bull. Amer. Math. Soc., 50 (1944), 915. doi: 10.1090/S0002-9904-1944-08262-1.

[18]

B. Grünbaum and G. C. Shephard, "Tilings and Patterns. An Introduction,", A Series of Books in the Mathematical Sciences, (1989).

[19]

J. C. Lagarias and P. A. B. Pleasants, Repetitive Delone sets and quasicrystals,, Ergodic Theory Dynam. Systems, 23 (2003), 831. doi: 10.1017/S0143385702001566.

[20]

J.-Y. Lee, R. V. Moody and B. Solomyak, Pure point dynamical and diffraction spectra,, Ann. H. Poincaré, 3 (2002), 1003. doi: 10.1007/s00023-002-8646-1.

[21]

D. Lenz and C. Richard, Pure point diffraction and cut and project schemes for measures: The smooth case,, Math. Z., 256 (2007), 347. doi: 10.1007/s00209-006-0077-0.

[22]

W. F. Lunnon and P. A. B. Pleasants, Quasicrystallographic tilings,, J. Math. Pures et Appl. (9), 66 (1987), 217.

[23]

W. Miller, Jr., "Symmetry Groups and their Applications,", Pure and Applied Mathematics, (1972).

[24]

M. Morse and G. A. Hedlund, Symbolic dynamics,, Amer. J. Math., 60 (1938), 815. doi: 10.2307/2371264.

[25]

M. Morse and G. A. Hedlund, Symbolic dynamics II. Sturmian trajectories,, Amer. J. Math., 62 (1940), 1. doi: 10.2307/2371431.

[26]

P. Müller and C. Richard, Ergodic properties of randomly coloured point sets,, Canad. J. Math., 65 (2013), 349. doi: 10.4153/CJM-2012-009-7.

[27]

C. Radin, Space tilings and substitutions,, Geom. Dedicata, 55 (1995), 257. doi: 10.1007/BF01266317.

[28]

C. Radin and M. Wolff, Space tilings and local isomorphism,, Geom. Dedicata, 42 (1992), 355. doi: 10.1007/BF02414073.

[29]

E. A. Robinson, Jr., The dynamical properties of Penrose tilings,, Trans. Amer. Math. Soc., 348 (1996), 4447. doi: 10.1090/S0002-9947-96-01640-6.

[30]

E. A. Robinson, Jr., Symbolic dynamics and tilings of $\mathbb R^\mathsfd$,, in, 60 (2004), 81.

[31]

D. J. Rudolph, Markov tilings of $\mathbb R^\mathsfn$ and representations of $\mathbb R^\mathsfn$ actions,, in, 94 (1989), 271. doi: 10.1090/conm/094/1012996.

[32]

L. Sadun, Some generalizations of the pinwheel tiling,, Discrete Comput. Geom., 20 (1998), 79. doi: 10.1007/PL00009379.

[33]

B. Solomyak, Nonperiodicity implies unique composition for self-similar translationally finite tilings,, Discrete Comput. Geom., 20 (1998), 265. doi: 10.1007/PL00009386.

[34]

B. Solomyak, Dynamics of self-similar tilings, Ergodic Theory Dynam. Systems, 17 (1997), 695-738;, Corrections to:, 19 (1999). doi: 10.1017/S0143385797084988.

[35]

W. Thurston, "Groups, Tilings, and Finite State Automata,", AMS Colloquium Lecture Notes, (1989).

[36]

P. Walters, "An Introduction to Ergodic Theory,", Graduate Texts in Mathematics, 79 (1982).

[37]

T. Yokonuma, Discrete sets and associated dynamical systems in a non-commutative setting,, Canad. Math. Bull., 48 (2005), 302. doi: 10.4153/CMB-2005-028-8.

show all references

References:
[1]

H. Abels, A. Manoussos and G. Noskov, Proper actions and proper invariant metrics,, J. London Math. Soc. (2), 83 (2011), 619. doi: 10.1112/jlms/jdq091.

[2]

M. Baake and D. Lenz, Deformation of Delone dynamical systems and pure point diffraction,, J. Fourier Anal. Appl., 11 (2005), 125. doi: 10.1007/s00041-005-4021-1.

[3]

M. Baake, M. Schlottmann and P. D. Jarvis, Quasiperiodic tilings with tenfold symmetry and equivalence with respect to local derivability,, J. Phys. A, 24 (1991), 4637. doi: 10.1088/0305-4470/24/19/025.

[4]

J. Bellissard, R. Benedetti and J.-M. Gambaudo, Spaces of tilings, finite telescopic approximations and gap-labeling,, Comm. Math. Phys., 261 (2006), 1. doi: 10.1007/s00220-005-1445-z.

[5]

E. Bombieri and J. E. Taylor, Quasicrystals, tilings, and algebraic number theory: Some preliminary connections,, in, 64 (1987), 241. doi: 10.1090/conm/064/881466.

[6]

J. H. Conway and C. Radin, Quaquaversal tilings and rotations,, Invent. Math., 132 (1998), 179. doi: 10.1007/s002220050221.

[7]

C. Corduneanu, "Almost Periodic Functions",, Wiley Interscience, (1968).

[8]

M. I. Cortez and B. Solomyak, Invariant measures for non-primitive tiling substitutions,, J. Anal. Math., 115 (2011), 293. doi: 10.1007/s11854-011-0031-x.

[9]

D. Damanik and D. Lenz, Linear repetitivity. I. Uniform subadditive ergodic theorems and applications,, Discrete Comput. Geom., 26 (2001), 411. doi: 10.1007/s00454-001-0033-z.

[10]

L. Danzer, Quasiperiodicity: local and global aspects,, in, 382 (1991), 561. doi: 10.1007/3-540-54040-7_164.

[11]

D. Frettlöh, Substitution tilings with statistical circular symmetry,, Eur. J. Comb., 29 (2008), 1881. doi: 10.1016/j.ejc.2008.01.006.

[12]

D. Frettlöh and B. Sing, Computing modular coincidences for substitution tilings and point sets,, Discrete Comput. Geom., 37 (2007), 381. doi: 10.1007/s00454-006-1280-9.

[13]

N. P. Frank and E. A. Robinson, Generalized $\beta$-expansions, substitution tilings, and local finiteness,, Trans. Amer. Math. Soc., 360 (2008), 1163. doi: 10.1090/S0002-9947-07-04527-8.

[14]

N. P. Frank and L. Sadun, Topology of some tiling spaces without finite local complexity,, Discrete Contin. Dyn. Syst., 23 (2009), 847. doi: 10.3934/dcds.2009.23.847.

[15]

N. P. Frank and L. Sadun, Fusion: A general framework for hierarchical tilings of $\mathbb R^\mathsfd$,, preprint, ().

[16]

N. P. Frank and L. Sadun, Fusion tilings with infinite local complexity,, preprint, ().

[17]

W. H. Gottschalk, Orbit-closure decompositions and almost periodic properties,, Bull. Amer. Math. Soc., 50 (1944), 915. doi: 10.1090/S0002-9904-1944-08262-1.

[18]

B. Grünbaum and G. C. Shephard, "Tilings and Patterns. An Introduction,", A Series of Books in the Mathematical Sciences, (1989).

[19]

J. C. Lagarias and P. A. B. Pleasants, Repetitive Delone sets and quasicrystals,, Ergodic Theory Dynam. Systems, 23 (2003), 831. doi: 10.1017/S0143385702001566.

[20]

J.-Y. Lee, R. V. Moody and B. Solomyak, Pure point dynamical and diffraction spectra,, Ann. H. Poincaré, 3 (2002), 1003. doi: 10.1007/s00023-002-8646-1.

[21]

D. Lenz and C. Richard, Pure point diffraction and cut and project schemes for measures: The smooth case,, Math. Z., 256 (2007), 347. doi: 10.1007/s00209-006-0077-0.

[22]

W. F. Lunnon and P. A. B. Pleasants, Quasicrystallographic tilings,, J. Math. Pures et Appl. (9), 66 (1987), 217.

[23]

W. Miller, Jr., "Symmetry Groups and their Applications,", Pure and Applied Mathematics, (1972).

[24]

M. Morse and G. A. Hedlund, Symbolic dynamics,, Amer. J. Math., 60 (1938), 815. doi: 10.2307/2371264.

[25]

M. Morse and G. A. Hedlund, Symbolic dynamics II. Sturmian trajectories,, Amer. J. Math., 62 (1940), 1. doi: 10.2307/2371431.

[26]

P. Müller and C. Richard, Ergodic properties of randomly coloured point sets,, Canad. J. Math., 65 (2013), 349. doi: 10.4153/CJM-2012-009-7.

[27]

C. Radin, Space tilings and substitutions,, Geom. Dedicata, 55 (1995), 257. doi: 10.1007/BF01266317.

[28]

C. Radin and M. Wolff, Space tilings and local isomorphism,, Geom. Dedicata, 42 (1992), 355. doi: 10.1007/BF02414073.

[29]

E. A. Robinson, Jr., The dynamical properties of Penrose tilings,, Trans. Amer. Math. Soc., 348 (1996), 4447. doi: 10.1090/S0002-9947-96-01640-6.

[30]

E. A. Robinson, Jr., Symbolic dynamics and tilings of $\mathbb R^\mathsfd$,, in, 60 (2004), 81.

[31]

D. J. Rudolph, Markov tilings of $\mathbb R^\mathsfn$ and representations of $\mathbb R^\mathsfn$ actions,, in, 94 (1989), 271. doi: 10.1090/conm/094/1012996.

[32]

L. Sadun, Some generalizations of the pinwheel tiling,, Discrete Comput. Geom., 20 (1998), 79. doi: 10.1007/PL00009379.

[33]

B. Solomyak, Nonperiodicity implies unique composition for self-similar translationally finite tilings,, Discrete Comput. Geom., 20 (1998), 265. doi: 10.1007/PL00009386.

[34]

B. Solomyak, Dynamics of self-similar tilings, Ergodic Theory Dynam. Systems, 17 (1997), 695-738;, Corrections to:, 19 (1999). doi: 10.1017/S0143385797084988.

[35]

W. Thurston, "Groups, Tilings, and Finite State Automata,", AMS Colloquium Lecture Notes, (1989).

[36]

P. Walters, "An Introduction to Ergodic Theory,", Graduate Texts in Mathematics, 79 (1982).

[37]

T. Yokonuma, Discrete sets and associated dynamical systems in a non-commutative setting,, Canad. Math. Bull., 48 (2005), 302. doi: 10.4153/CMB-2005-028-8.

[1]

Natalie Priebe Frank, Lorenzo Sadun. Topology of some tiling spaces without finite local complexity. Discrete & Continuous Dynamical Systems - A, 2009, 23 (3) : 847-865. doi: 10.3934/dcds.2009.23.847

[2]

Steffen Klassert, Daniel Lenz, Peter Stollmann. Delone measures of finite local complexity and applications to spectral theory of one-dimensional continuum models of quasicrystals. Discrete & Continuous Dynamical Systems - A, 2011, 29 (4) : 1553-1571. doi: 10.3934/dcds.2011.29.1553

[3]

Michael Baake, Daniel Lenz. Spectral notions of aperiodic order. Discrete & Continuous Dynamical Systems - S, 2017, 10 (2) : 161-190. doi: 10.3934/dcdss.2017009

[4]

Roland Zweimüller. Asymptotic orbit complexity of infinite measure preserving transformations. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 353-366. doi: 10.3934/dcds.2006.15.353

[5]

Christopher J. Larsen. Local minimality and crack prediction in quasi-static Griffith fracture evolution. Discrete & Continuous Dynamical Systems - S, 2013, 6 (1) : 121-129. doi: 10.3934/dcdss.2013.6.121

[6]

Stefano Galatolo. Global and local complexity in weakly chaotic dynamical systems. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1607-1624. doi: 10.3934/dcds.2003.9.1607

[7]

Carlos Durán, Diego Otero. The projective symplectic geometry of higher order variational problems: Minimality conditions. Journal of Geometric Mechanics, 2016, 8 (3) : 305-322. doi: 10.3934/jgm.2016009

[8]

Pablo Angulo-Ardoy. On the set of metrics without local limiting Carleman weights. Inverse Problems & Imaging, 2017, 11 (1) : 47-64. doi: 10.3934/ipi.2017003

[9]

Xiuxiang Zhou. Approximations of infinite dimensional disturbance decoupling and almost disturbance decoupling problems. Mathematical Control & Related Fields, 2014, 4 (3) : 381-399. doi: 10.3934/mcrf.2014.4.381

[10]

Ugo Boscain, Gregoire Charlot, Moussa Gaye, Paolo Mason. Local properties of almost-Riemannian structures in dimension 3. Discrete & Continuous Dynamical Systems - A, 2015, 35 (9) : 4115-4147. doi: 10.3934/dcds.2015.35.4115

[11]

Henning Struchtrup. Unique moment set from the order of magnitude method. Kinetic & Related Models, 2012, 5 (2) : 417-440. doi: 10.3934/krm.2012.5.417

[12]

Liqin Hu, Qin Yue, Fengmei Liu. Linear complexity of cyclotomic sequences of order six and BCH codes over GF(3). Advances in Mathematics of Communications, 2014, 8 (3) : 297-312. doi: 10.3934/amc.2014.8.297

[13]

Ernest Fontich, Rafael de la Llave, Yannick Sire. A method for the study of whiskered quasi-periodic and almost-periodic solutions in finite and infinite dimensional Hamiltonian systems. Electronic Research Announcements, 2009, 16: 9-22. doi: 10.3934/era.2009.16.9

[14]

Yuan Guo, Xiaofei Gao, Desheng Li. Structure of the set of bounded solutions for a class of nonautonomous second order differential equations. Communications on Pure & Applied Analysis, 2010, 9 (6) : 1607-1616. doi: 10.3934/cpaa.2010.9.1607

[15]

Nikolaos Bournaveas. Local well-posedness for a nonlinear dirac equation in spaces of almost critical dimension. Discrete & Continuous Dynamical Systems - A, 2008, 20 (3) : 605-616. doi: 10.3934/dcds.2008.20.605

[16]

Martin Bauer, Philipp Harms, Peter W. Michor. Sobolev metrics on shape space, II: Weighted Sobolev metrics and almost local metrics. Journal of Geometric Mechanics, 2012, 4 (4) : 365-383. doi: 10.3934/jgm.2012.4.365

[17]

Simeon Reich, Alexander J. Zaslavski. Convergence of generic infinite products of homogeneous order-preserving mappings. Discrete & Continuous Dynamical Systems - A, 1999, 5 (4) : 929-945. doi: 10.3934/dcds.1999.5.929

[18]

Gafurjan Ibragimov, Askar Rakhmanov, Idham Arif Alias, Mai Zurwatul Ahlam Mohd Jaffar. The soft landing problem for an infinite system of second order differential equations. Numerical Algebra, Control & Optimization, 2017, 7 (1) : 89-94. doi: 10.3934/naco.2017005

[19]

Wangtao Lu, Shingyu Leung, Jianliang Qian. An improved fast local level set method for three-dimensional inverse gravimetry. Inverse Problems & Imaging, 2015, 9 (2) : 479-509. doi: 10.3934/ipi.2015.9.479

[20]

Ivan Dynnikov, Alexandra Skripchenko. Minimality of interval exchange transformations with restrictions. Journal of Modern Dynamics, 2017, 11: 219-248. doi: 10.3934/jmd.2017010

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (2)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]